MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Obstruction/Occlusion (2422)
Date of Event 05/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: (b)(6).
 
Event or Problem Description
Elegance clinical trial.It was reported that the patient developed acute ischemia and bilateral common femoral occlusions.The subject underwent treatment with the ranger drug coated balloons on (b)(6) 2022 as a part of the elegance clinical trial.The first target lesion was in the right profunda femoral artery with proximal reference vessel diameter of 4 mm and distal reference vessel diameter of 4 mm with lesion length of 40 mm and 80% stenosis.Pre-dilatation in the target lesion was performed with a 4 mm x 135 mm lithotripsy device.Treatment of target lesion was performed by dilation with study device, ranger drug coated balloon of 4 mm x 40 mm.Post treatment, the final residual stenosis was noted to be 10%.The second target lesion was in the right common femoral artery with proximal reference vessel diameter of 5 mm and distal reference vessel diameter of 5 mm with lesion length of 60 mm and 70% stenosis.Pre-dilatation in the target lesion was performed with a 5 mm x 110 mm lithotripsy device.Treatment of target lesion was performed by dilation with study device, ranger drug coated balloon of 5 mm x 60 mm.Post treatment, the final residual stenosis was noted to be 25%.The third target lesion was in the left profunda femoral artery with proximal reference vessel diameter of 4 mm and distal reference vessel diameter of 4 mm with lesion length of 40 mm and 80% stenosis.Pre-dilatation in the target lesion was performed with a 4 mm x 135 mm lithotripsy device.Treatment of target lesion was performed by dilation with study device, ranger drug coated balloon of 4 mm x 40 mm.Post treatment, the final residual stenosis was noted to be 10%.The fourth target lesion was in the left common femoral artery with proximal reference vessel diameter of 5 mm and distal reference vessel diameter of 5 mm with lesion length of 80 mm and 80% stenosis.Pre-dilatation in the target lesion was performed with a 5 mm x 110 mm lithotripsy device.Treatment of target lesion was performed by dilation with study device, ranger drug coated balloon of 5 mm x 60 mm.Post treatment, the final residual stenosis was noted to be 25%.On (b)(6) 2022, subject developed acute ischemia in the right lower extremity, hence, emergent bilateral cta was performed which revealed bilateral common femoral artery occlusions with extension into the sfa and profunda femoral arteries.On (b)(6) 2022, 3 days post index procedure, arteriotomy was performed from right external iliac artery to the profunda femoral artery and the occlusion noted in the right common femoral artery was treated with endarterectomy followed by profundoplasty.In addition, arteriotomy was performed from left external iliac artery to the profunda femoral artery and the occlusion noted in the left common femoral artery was treated with eversion endarterectomy followed by profundoplasty.Doppler signals in the right sfa were diminished hence, angiogram was performed which revealed widely patent right common femoral artery, profunda femoral artery and proximal sfa.Subsequently, bilateral bovine pericardial patch angioplasty was used to close the arteriotomy with sureclose dressing and was taken to cvicu in stable condition.On the same day, the event was considered resolved.During the hospital course, electrophysiology service was consulted, and icd was implanted successfully for low ejection fraction and non-sustained ventricular tachycardia.On (b)(6) 2022, the subject was discharged from the hospital on anticoagulants.
 
Event or Problem Description
It was reported that the patient developed acute ischemia and bilateral common femoral occlusions.The subject underwent treatment with the ranger drug coated balloons on (b)(6) 2022 as a part of a clinical trial.The first target lesion was in the right profunda femoral artery with proximal reference vessel diameter of 4 mm and distal reference vessel diameter of 4 mm with lesion length of 40 mm and 95% stenosis.Pre-dilatation in the target lesion was performed with a 4 mm x 40 mm lithotripsy device.Treatment of target lesion was performed by dilation with study device, ranger drug coated balloon of 4 mm x 40 mm.Post treatment, the final residual stenosis was noted to be 10%.The second target lesion was in the right common femoral artery with proximal reference vessel diameter of 5 mm and distal reference vessel diameter of 5 mm with lesion length of 60 mm and 70% stenosis.Pre-dilatation in the target lesion was performed with a 5 mm x 60 mm lithotripsy device.Treatment of target lesion was performed by dilation with study device, ranger drug coated balloon of 5 mm x 60 mm.Post treatment, the final residual stenosis was noted to be 25%.The third target lesion was in the left profunda femoral artery with proximal reference vessel diameter of 4 mm and distal reference vessel diameter of 4 mm with lesion length of 40 mm and 80% stenosis.Pre-dilatation in the target lesion was performed with a 4 mm x 40 mm lithotripsy device.Treatment of target lesion was performed by dilation with study device, ranger drug coated balloon of 4 mm x 40 mm.Post treatment, the final residual stenosis was noted to be 10%.The fourth target lesion was in the left common femoral artery with proximal reference vessel diameter of 5 mm and distal reference vessel diameter of 5 mm with lesion length of 60 mm and 80% stenosis.Pre-dilatation in the target lesion was performed with a 5 mm x 60 mm lithotripsy device.Treatment of target lesion was performed by dilation with study device, ranger drug coated balloon of 5 mm x 60 mm.Post treatment, the final residual stenosis was noted to be 25%.On (b)(6) 2022, subject developed acute ischemia in the right lower extremity, hence, emergent bilateral cta was performed which revealed bilateral common femoral artery occlusions with extension into the sfa and profunda femoral arteries.On (b)(6) 2022, 3 days post index procedure, arteriotomy was performed from right external iliac artery to the profunda femoral artery and the occlusion noted in the right common femoral artery was treated with endarterectomy followed by profundoplasty.In addition, arteriotomy was performed from left external iliac artery to the profunda femoral artery and the occlusion noted in the left common femoral artery was treated with eversion endarterectomy followed by profundoplasty.Doppler signals in the right sfa were diminished hence, angiogram was performed which revealed widely patent right common femoral artery, profunda femoral artery and proximal sfa.Subsequently, bilateral bovine pericardial patch angioplasty was used to close the arteriotomy with sureclose dressing and was taken to cvicu in stable condition.On the same day, the event was considered resolved.During the hospital course, electrophysiology service was consulted, and icd was implanted successfully for low ejection fraction and non-sustained ventricular tachycardia.On (b)(6) 2022, the subject was discharged from the hospital on anticoagulants.It was further reported that on (b)(6) 2022, in response to the bilateral common femoral artery occlusions, the subject received medication or regimen was adjusted.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key15179963
Report Number2134265-2022-08346
Device Sequence Number15020139
Product Code ONU
UDI-Device Identifier08714729975762
UDI-Public08714729975762
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/16/2024
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number01514H22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer05/06/2025
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient RaceWhite